Allopurinol and Benadryl

Drug Interactions

allopurinol and benadryl

 

Is there an interaction between Allopurinol and Benadryl [diphenhydramine]?

Allopurinol is a medication commonly used to prevent gout. It is known as a Xanthine Oxidase Inhibitor. It reduces the production of uric acid in the body. It may also be used to reduce the risk of kidney stones and used for certain types of cancer patients. Most common side effects include rash, diarrhea and nausea. A rash could indicate a serious side effect and if it occurs be sure to contact your healthcare provider.

Benadryl (and the generic diphenhydramine) is a first generation antihistamine or allergy medication. It blocks the effect of histamine in the body to reduce allergy symptoms. The most common side effects include drowsiness, dry mouth, constipation and difficulty urinating.




No major drug interactions have been identified between allopurinol and Benadryl. It appears that they can be used safely together. If you have any uncertainty please be sure to contact your doctor or pharmacist.

Side effects can and do happen. They can happen at any dose, please contact your doctor or pharmacist if you feel you may be having side effects or if you are not sure which medications you can use together.


Save Up to 80% Off Your Meds…
…And Earn Rewards While You Save!



Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.

google-site-verification: google3c3aac6f75b1d99a.html